Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 1997, 3:52 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 3:52 PM PDT (22:52 UTC)
- Expired
- Aug 10, 1997, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 102255 FFWLAS NVC017-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PDT SUN AUG 10 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 700 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...LINCOLN COUNTY AT 350 PM...LAS VEGAS DOPPLER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER LINCOLN COUNTY. THE STRONGEST STORMS AT 350 PM WERE LOCATED ABOUT 20 MILES WEST OF CALIENTE AND IN THE VICINITY OF PIOCHE. AT 345 PM THE LINCOLN COUNTY SHERIFF REPORTED THAT HIGHWAY 322 WAS CLOSED PIOCHE TO URSINE TO SPRING VALLEY STATE PARK BECAUSE THE ROAD WAS WASHED OUT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:10 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM PDT, 1 hour 42 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 PM PDT SUN AUG 10 1997 NO TIME FOR DISCUSSION WITH LOTS OF SEVERE WEATHER AND FLASH FLOODING OCCURRING ATTM OVER EXTREME SRN NV/NW AZ. WILL CONTINUE WITH PREVIOUS TREND OF IMPROVING CONDS NEXT FEW DAYS. LAS 4000. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Aug 9, 5:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
| Aug 9, 9:29 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Aug 10, 12:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Aug 10, 12:58 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 12:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 1:49 PM PDT | Flash Flood Warning | VEF | Lincoln | 56 min |
| Aug 10, 1:49 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 56 min |
| Aug 10, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Aug 10, 2:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:20 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:44 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 2:44 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 3:52 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 3 hr |
| Aug 10, 4:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 4:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.